Alert archive / Arkansas / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 8, 2020, 12:11 PM CDT for 4 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2020, 12:11 PM CDT (17:11 UTC)
- Expired
- Mar 8, 2020, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2927 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698 WWUS84 KTSA 081711 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 1211 PM CDT Sun Mar 8 2020 ARZ001-002-010-011-082300- /O.NEW.KTSA.FW.W.0003.200308T1711Z-200308T2300Z/ Benton-Carroll-Washington AR-Madison- 1211 PM CDT Sun Mar 8 2020 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR FAR NORTHWEST ARKANSAS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect until 6 PM CDT this evening. * AFFECTED AREA...IN Arkansas, Benton, Carroll, Washington AR, and Madison counties. * WIND...15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...Afternoon values 20 to 25 percent. * TEMPERATURE...High temperatures in the mid to upper 60s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
1 follow-up statement
245 WWUS84 KTSA 082324 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 624 PM CDT Sun Mar 8 2020 ARZ001-002-010-011-090030- /O.EXP.KTSA.FW.W.0003.000000T0000Z-200308T2300Z/ Benton-Carroll-Washington AR-Madison- 624 PM CDT Sun Mar 8 2020 ...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND WINDY CONDITIONS FOR NORTHWEST ARKANSAS... While conditions still remain dry across the region, wind speeds have come down some as we approach sunset. Therefore, the Red Flag warning was allowed to expire. $$ Lacy
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 8, 11:24 AM CDT, 47 minutes earlier.
Area forecast discussion, Mar 8, 11:24 AM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1124 AM CDT Sun Mar 8 2020 ...UPDATE... .DISCUSSION... Eastern edge of stratus associated with returning low level moisture has recently begun to mix out with prevailing mid and high level cloudiness poised to increase through the day. Dewpoints notably higher across E OK compared to yesterday with lower humidities likely to remain across W AR through the afternoon. Latest data continue to support high rain chance tonight into Monday. Update will address cloud cover trends and minor adjustments to fire weather parameters, otherwise fcst is tracking well. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 55 71 41 / 10 100 90 0 FSM 69 53 66 47 / 0 80 100 30 MLC 66 55 69 46 / 0 100 100 10 BVO 67 54 69 38 / 10 100 80 0 FYV 67 52 62 44 / 0 100 100 50 BYV 68 52 61 43 / 0 80 100 50 MKO 66 54 66 42 / 0 100 90 10 MIO 68 52 64 39 / 0 100 100 20 F10 65 55 71 42 / 10 100 100 0 HHW 66 55 67 51 / 0 90 100 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07
Hazardous weather outlook, Mar 8, 4:41 AM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 441 AM CDT Sun Mar 8 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 441 AM CDT Sun Mar 8 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Late Morning. FIRE WEATHER DANGER. RISK...Elevated. AREA...North of Interstate 40. ONSET...Late Morning. DISCUSSION... Near critical fire spread rates will be possible across portions of northeast Oklahoma and far northwest Arkansas this afternoon, largely in part due to strong and gusty southerly winds. Wind gusts will range from 30 to 40 mph in northeast Oklahoma, with gusts from 25 to 30 mph elsewhere. The lowest humidities this afternoon will be found in areas with relatively lower wind speeds, and this offset should slightly limit the overall threat, especially compared to yesterday. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential...High Wind Potential. TUESDAY THROUGH THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An active weather pattern will develop across the region for the upcoming work week, featuring multiple chances for showers and thunderstorms. Isolated thunderstorms will be possible Monday afternoon and into the evening, with a brief lull expected during the day Tuesday. Thunderstorm chances will increase once again late Tuesday night and continue through Thursday night, especially across southeast Oklahoma, as a front stalls across North Texas. Most of the area will see thunderstorm chances Friday and into the early part of the weekend as a strong upper level disturbance moves through the area. Available moisture will support a heavy rain threat during this time frame. weather.gov/tulsa contains additional information.
Nearby
Red Flag Warnings in Arkansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.